2017 Fairway Galle Literary Festival – Day 3

Friday, January 13th 2017

Festival Box Office: 25, Leyn Bahn Street, Galle Fort
Festival Map: Download
Programme Summary: Download

Buy Tickets


9:00 a.m. – 2:00 p.m.

EXCURSION: Channa Daswatte on Lunuganga.

EXCURSION: Channa Daswatte on Lunuganga: A Crucible of Architectural Experiment.

Departs from Amangalla Hotel inside the Galle Fort at 9 a.m. Includes lunch at Lunuganga.

  • Participant: Channa Daswatte.
  • Location: Lunuganga, Bentota.
  • Duration: 5 hrs.
  • Access: Event Ticket Only.
Read More …

9:30 a.m. – 10:30 a.m.

IN CONVERSATION: Somini Sengupta on The End of Karma

IN CONVERSATION: Somini Sengupta on The End of Karma – Hope and Fury Among India’s Young.

  • Participant: Somini Sengupta.
  • Location: Hall de Galle, Galle Fort.
  • Duration: 1 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

9:30 a.m. – 10:30 a.m.

FGLF 2017 Event - Thinking Out Loud with Kate Tempest on Let Them Eat Chaos.

THINKING OUT LOUD: Kate Tempest on Let Them Eat Chaos.

  • Participant: Kate Tempest
  • Location: Fairway Pavilion, Galle Fort.
  • Duration: 1 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

9:30 a.m. – 10:30 a.m.

IN CONVERSATION: Katherine Boo on Behind the Beautiful Forevers: Life, Death, and Hope in a Mumbai Undercity.

IN CONVERSATION: Katherine Boo on Behind the Beautiful Forevers: Life, Death, and Hope in a Mumbai Undercity.

  • Participant: Katherine Boo
  • Location: Maritime Museum, Galle Fort.
  • Duration: 1 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

9:30 a.m. – 11:00 a.m.

FAIRWAY CELEBRATION OF SRI LANKA SERIES: The Fairway National Literary Award English Shortlist.

Free Event.

  • Participants: Shyam Dissanyake, Quintus G. Fernando, Theena Kumaragurunathan, Nanda Pethiyagoda.
  • Location: Galle Heritage Villa by Jetwing, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: FREE.
Read More …

10:00 a.m. – 11:30 a.m.

COOKERY CLASS: The Art of the Tart by Jason Licker.

COOKERY CLASS, FOLLOWED BY A SAMPLING OF PASTRIES: The Art of the Tart by Jason Licker.

  • Participant: Chef Jason Licker.
  • Location: Fort Bazaar Hotel & Spa, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
Read More …

10:00 a.m. – 12:00 noon.

WORKSHOP: Alison Wearing on Memoir.

WORKSHOP: Alison Wearing on Memoir.

  • Participant: Alison Wearing.
  • Location: No 5 Middle Street, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
Read More …

10:00 a.m. – 2:00 p.m.

COOKERY CLASS, FOLLOWED BY LUNCH:  The Fort Ladies on Galle Cuisine.

  • Participant: The Fort Ladies.
  • Location: 69 Lighthouse Street, Galle Fort.
  • Duration: 4 hrs.
  • Access: Event Ticket Only.
Read More …

11:00 a.m. – 12:00 noon.

Colm Tóibín on The Master and All a Novelist Needs.

IN CONVERSATION:  Colm Tóibín on The Master and All a Novelist Needs.

  • Participant: Colm Tóibín
  • Location: Hall de Galle, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

11:00 a.m. – 12:00 noon.

IN CONVERSATION: Anjan Sundaram on Bad News.

IN CONVERSATION: Anjan Sundaram on Bad News: Last Journalists in a Dictatorship.

  • Participant: Anjan Sundaram
  • Location: Fairway Pavilion, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

11:00 a.m. – 12:00 noon.

Cathy Marie Buchanan on The Day the Falls Stood Still and The Painted Girls.

IN CONVERSATION: Cathy Marie Buchanan on The Day the Falls Stood Still and The Painted Girls.

  • Participant: Cathy Marie Buchanan
  • Location: Maritime Museum, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

11:00 a.m. – 12:00 noon.

DUET: Anita Nair and Ananth Padmanabhan.

DUET: Anita Nair on Idris: Keeper of the Light and Ananth Padmanabhan on Play with Me.

Free Event.

  • Participants: Anita Nair and Ananth Padmanabhan.
  • Location: Galle Heritage Villa by Jetwing.
  • Duration: 1 hr.
  • Access: FREE.
Read More …

12:15 p.m. – 1:30 p.m.

LUNCHTIME ILLUMINATIONS: Coexistence in Post-War Sri Lanka: Dealing with the Past.

Free Event.

  • Location: Hall de Galle, Galle Fort
  • Duration: 1:15 hrs.
  • Access: FREE.
Read More …

12:30 p.m. – 2:00 p.m.

Award Ceremony: 2017 Edward Lear Prize for Poetry.

THE EDWARD LEAR PRIZE FOR POETRY AWARD CEREMONY

Limited FREE Booked Passes. Refreshments will be served.

  • Location: Owl and the Pussycat, Talpe.
  • Duration: 2:30 hrs.
  • Access: FREE Booked Pass.
Read More …

12:30 p.m. – 2:00 p.m.

LITERARY LUNCH: Philippa Gregory on The Taming of the Queen.

LITERARY LUNCH: Philippa Gregory on The Taming of the Queen.

  • Participant: Philippa Gregory.
  • Location: Galle Fort Hotel, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
Read More …

12:30 p.m. – 2:00 p.m.

LITERARY LUNCH: Katherine Boo and Fuchsia Dunlop.

LITERARY LUNCH: Katherine Boo and Fuchsia Dunlop on Exploring Other Worlds.

  • Participants: Katherine Boo and Fuchsia Dunlop.
  • Location: Amangalla Hotel, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
Read More …

12:30 p.m. – 2:00 p.m.

PRIVATE AFFAIR! ... with Brigid Keenan.

PRIVATE AFFAIR! Brigid Keenan.

  • Participant: Brigid Keenan.
  • Location: It’s Private … Shhh.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
Read More …

12:30 p.m. – 2:00 p.m.

PRIVATE AFFAIR! ... with John Gimlette.

PRIVATE AFFAIR! John Gimlette.

  • Participant: John Gimlette.
  • Location: It’s Private … Shhh.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
Read More …

12:30 p.m. – 2:00 p.m.

PRIVATE AFFAIR ... with Sara Wheeler and Alison Wearing.

PRIVATE AFFAIR!   Sara Wheeler and Alison Wearing.

  • Participants: Sara Wheeler and Alison Wearing;
  • Location: It’s Private … Shhh.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
Read More …

2:00 p.m. – 3:30 p.m.

THE DEEP READ: Lezley Hazleton on The First Muslim and Agnostic.

THE DEEP READ: Lesley Hazleton on The First Muslim and Agnostic: A Spirited Manifesto.

With an opening poetry reading by Afdhel Aziz.

  • Participants: Lesley Hazleton and Afdhel Aziz.
  • Location: Hall de Galle, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

2:00 p.m. – 3:30 p.m.

FAIRWAY CELEBRATION OF SRI LANKA SERIES: The Fairway National Literary Award Tamil Shortlist.

FREE EVENT. In Tamil with simultaneous English translation.

  • Participants: M. Sivalingam, J. Wahabdeen, N. Yohendranathan.
  • Location: Galle Heritage Villa by Jetwing, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: FREE
Read More …

2:30 p.m. – 3:30 p.m.

IN CONVERSATION: Sunila Galappatti on A Long Watch.

IN CONVERSATION: Sunila Galappatti on A Long Watch: War, Captivity and Return in Sri Lanka.

  • Participant: Sunila Galappatti.
  • Location: Maritime Museum, Galle Fort.
  • Duration: 1 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

2:30 p.m. – 4:30 p.m.

WORKSHOP: Sunjeev Sahota on The Art of Good Dialogue.

WORKSHOP: Sunjeev Sahota on The Art of Good Dialogue.

  • Participant: Sunjeev Sahota.
  • Location: Galle Fort Library, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
Read More …

3:45 p.m. – 5:00 p.m.

POETRY READING: Luke Wright and Anita Nair.

LIPTON TEA AND POETRY-POETRY READING:  Luke Wright and Anita Nair.

With pastries by master pastry chef Jason Licker, and a selection of teas by Lipton.

  • Participants: Luke Wright, Anita Nair, Chef Jason Licker.
  • Location: Fort Bazaar Hotel & Spa.
  • Duration: 1:30 hrs.
  • Access: Event Ticket Only.
Read More …

4:00 p.m. – 5:00 p.m.

AFDHEL AZIZ on Good is the New Cool: Market Like You Give a Damn.

THINKING OUT LOUD:  Afdhel Aziz on Good is the New Cool: Market Like You Give a Damn.

  • Participant: Afdhel Aziz.
  • Location: Scout’s Headquarters, Galle Fort
  • Duration: 1 hr.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

4:00 p.m. – 5:00 p.m.

POETRY PERFORMANCE: Michael Fehr Performs his Poetry.

POETRY PERFORMANCE: Michael Fehr Performs his Poetry.

Free Event.
  • Participant: Michael Fehr.
  • Location: Galle Heritage Villa by Jetwing.
  • Duration: 1 hr.
  • Access: FREE.
Read More …

4:00 p.m – 5:00 p.m.

2017 FGLF Event - Thinking Out Loud with N. Ram

Thinking Out Loud: N. Ram on Free Speech Deficits – Reflections on the fraught state of freedom of expression in India and Sri Lanka.

Free Event.
  • Participant: N. Ram
  • Location: Maritime Museum, Galle Fort.
  • Duration: 1 hr.
  • Access: FREE
Read More …

4:00 p.m. – 5:30 p.m.

The Deep Read with Philippa Gregory.

THE DEEP READ: Philippa Gregory on Three Sisters, Three Queens, The Other Boleyn Girl and The White Queen.

With an opening poetry reading by Jemima Foxtrot.
  • Participants: Philippa Gregory, Jemima Foxtrot.
  • Location: Hall de Galle, Galle Fort.
  • Duration: 1:30 hrs.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

5:30 p.m. – 6:30 p.m.

THE FAIRWAY NATIONAL LITERARY AWARD CEREMONY.

Limited FREE Booked Passes.
  • Location: Fairway Pavilion, Galle Fort.
  • Duration: 1 hr.
  • Access: FREE Booked Pass.
Read More …

6:30 p.m. – 7:30 p.m.

Wine Tasting.

WINE TASTING.

Limited Tickets.
  • Location: To Be Announced.
  • Duration: 1 hrs.
  • Access: Event Ticket Only.
Read More …

6:30 p.m. – 7:30 p.m.

FGLF 2017 Event - A Gin Master Class with Geraldine Coates

GIN MASTER CLASS: Geraldine Coates on Adventures in Gin

  • Participant: Geraldine Coates.
  • Location: The Sun House, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket Only.
Read More …

6:30 p.m. – 7:30 p.m.

Nayanjot Lahiri on The Emperor Ashoka.

SUNSET SERIES: Nayanjot Lahiri on The Emperor Ashoka.

  • Participant: Nayanjot Lahiri.
  • Location: Amangalla Hotel, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket Only.
Read More …

6:30 p.m. – 7:30 p.m.

SUNSET SERIES: Kristina Taylor on Women Garden Designers in History.

SUNSET SERIES: Kristina Taylor on Women Garden Designers in History.

  • Participant: Kristina Taylor.
  • Location: No 5 Middle Street, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket Only.
Read More …

7:00 p.m. – 8:00 p.m.

THINKING OUT LOUD: Luke Wright on What I learned from Johnny Bevan.

THINKING OUT LOUD: Luke Wright on What I Learned from Johnny Bevan.

  • Participant: Luke Wright.
  • Location: Hall de Galle, Galle Fort.
  • Duration: 1 hr.
  • Access: Event Ticket / Festival Pass / Day Pass.
Read More …

8:00 p.m. – 10:00 p.m.

FESTIVAL PARTY AND BBQ:  With Festival Authors & Music by Out of Time.

FESTIVAL PARTY AND BBQ:  With Festival Authors & Music by Out of Time.

Limited Tickets.

  • Participants: Festival Authors, Out of Time.
  • Location: Talpe Beach Club, Galle.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
Read More …

8:00 p.m. – 10:00 p.m.

LITERARY DINNER: Colm Tóibín on A Guest at the Feast.

LITERARY DINNER: Colm Tóibín on A Guest at the Feast.

  • Participant: Colm Tóibín.
  • Location: The Fort Printers, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
Read More …

8:00 p.m. – 10:00 p.m.

Literary Dinner with Kate Tempest at the Fairway Galle Literary Festival 2017.

LITERARY DINNER: KATE TEMPEST on Brand New Ancients.

  • Participants: Kate Tempest.
  • Location: Tamarind Hill, Galle.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
Read More …

8:00 p.m. – 10:00 p.m.

LITERARY DINNER: An Evening with John Gimlette & Christina Lamb.

LITERARY DINNER: An Evening with John Gimlette & Christina Lamb.

  • Participants: John Gimlette, Christina Lamb.
  • Location: Fort Bazaar Hotel and Spa, Galle Fort.
  • Duration: 2 hrs.
  • Access: Event Ticket Only.
Read More …

9:30 p.m. Onwards.

MAYHEM PAST MIDNIGHT: Ramsay and Jemima Foxtrot.

MAYHEM PAST MIDNIGHT: Ramsay & Jemima Foxtrot.

  • Participants: Ramsay and Jemima Foxtrot.
  • Location: The Sun House, Galle Fort.
  • Access: Event Ticket Only.
Read More …

< FGLF Programme Day 2

FGLF Programme Day 4 >